Characterizations of tripotents in JB*-triples
DOI:
https://doi.org/10.7146/math.scand.a-15005Abstract
The set U(A) of tripotents in a JB∗-triple A is characterized in various ways. Some of the characterizations use only the norm-structure of A. The partial order on U(A) as well as σ-finiteness of tripotents are described intrinsically in terms of the facial structure of the unit ball A1 in A, i.e. without reference to the (pre-)dual of A. This extends similar results obtained in [6] and simplifies the metric characterization of partial isometries in C∗-algebras found in [1](cf. [8].Downloads
Published
2006-09-01
How to Cite
Hügli, R. V. (2006). Characterizations of tripotents in JB*-triples. MATHEMATICA SCANDINAVICA, 99(1), 147–160. https://doi.org/10.7146/math.scand.a-15005
Issue
Section
Articles